Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 6, NWS Rapid City, SD

January 22, 20128 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Jan 22, 2012, 10:26 AM MST for 8 counties in South Dakota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 10:26 AM MST (17:26 UTC)
Expired
Jan 22, 2012, 5:23 PM MST
In force
7 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Custer County, SD, Harding County, SD, Lawrence County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 65 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 5.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2012-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2012-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS73 KUNR 221726
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1026 AM MST SUN JAN 22 2012

.STRONG NORTHWEST WINDS WILL CONTINUE TODAY BEHIND A COLD FRONT.

SDZ026-030-031-074-230100-
/O.CON.KUNR.HW.W.0001.000000T0000Z-120123T0100Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...HERMOSA
1026 AM MST SUN JAN 22 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* NORTHWEST WINDS WILL BLOW AT 30 TO 45 MPH WITH OCCASIONAL GUSTS TO NEAR
  60 MPH.

* THE STRONG WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD.

&&

$$

SDZ001-002-012-013-025-072-073-230100-
/O.NEW.KUNR.WI.Y.0006.120122T1726Z-120123T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...SPEARFISH...STURGIS...UNION CENTER
1026 AM MST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH.

* THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$
3 follow-up statements
470 
WWUS73 KUNR 221921
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1221 PM MST SUN JAN 22 2012

SDZ026-030-031-074-230100-
/O.CON.KUNR.HW.W.0001.000000T0000Z-120123T0100Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...HERMOSA
1221 PM MST SUN JAN 22 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* NORTHWEST WINDS WILL BLOW AT 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH.

* THE STRONG WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR SNOW BLOWING ACROSS THE ROAD.

&&

$$

SDZ014-230100-
/O.EXA.KUNR.WI.Y.0006.000000T0000Z-120123T0100Z/
ZIEBACH-
INCLUDING THE CITY OF...DUPREE
1221 PM MST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH.

* THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$

SDZ001-002-012-013-025-072-073-230100-
/O.CON.KUNR.WI.Y.0006.000000T0000Z-120123T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...SPEARFISH...STURGIS...UNION CENTER
1221 PM MST SUN JAN 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH.

* THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$
242 
WWUS73 KUNR 222115
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
215 PM MST SUN JAN 22 2012

SDZ026-030-031-074-230100-
/O.CAN.KUNR.HW.W.0001.000000T0000Z-120123T0100Z/
/O.EXA.KUNR.WI.Y.0006.000000T0000Z-120123T0100Z/
RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...HERMOSA
215 PM MST SUN JAN 22 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH A TIMES.

* THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$

SDZ014-222215-
/O.CAN.KUNR.WI.Y.0006.000000T0000Z-120123T0100Z/
ZIEBACH-
INCLUDING THE CITY OF...DUPREE
215 PM MST SUN JAN 22 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 


$$

SDZ001-002-012-013-025-072-073-230100-
/O.CON.KUNR.WI.Y.0006.000000T0000Z-120123T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...SPEARFISH...STURGIS...UNION CENTER
215 PM MST SUN JAN 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO NEAR 50
  MPH AT TIMES.

* THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

&&

$$
373 
WWUS73 KUNR 230023
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
523 PM MST SUN JAN 22 2012

SDZ001-002-012-013-025-026-030-031-072>074-230130-
/O.CAN.KUNR.WI.Y.0006.000000T0000Z-120123T0100Z/
HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-
NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS-
PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL...
STURGIS...UNION CENTER...HERMOSA
523 PM MST SUN JAN 22 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jan 22, 2:56 AM MST, 7 hours 30 minutes earlier.

Area forecast discussion, Jan 22, 2:56 AM MST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
256 AM MST SUN JAN 22 2012

.DISCUSSION...09Z SURFACE ANALYSIS HAD LOW NEAR HERMOSA...WITH A
WARM FRONT INTO CENTRAL SD. TROUGH STRETCHED FROM WESTERN ND
THROUGH LOW INTO NORTHEAST CO...WHERE ANOTHER LOW WAS DEVELOPING.
THIS SECONDARY LOW A REFLECTION OF MAIN JET STREAK OVER NM. COLD
FRONT NOW DEVELOPING OVER EASTERN MT/WY AS SECONDARY LOW DEEPENS
IN RESPONSE TO SHORTWAVE EJECTING INTO THE CENTRAL PLAINS FROM
NORTHERN NM. INITIAL SHORTWAVE OVER WY. REGIONAL RADAR LOOP SHOWED
BAND OF PRECIPITATION OVER WY INTO CENTRAL ND SLIDING SLOWLY
SOUTHEAST AS INITIAL SHORTWAVE MOVES NORTHEAST. SECONDARY BAND OF
PRECIPITATION TRYING TO DEVELOP AHEAD OF MAIN JET STREAK FROM
NORTHEASTERN CO INTO NORTHEAST SD. -FZRA LIKELY FALLING ACROSS FAR
NORTHWESTERN SD...-RA FURTHER SOUTH TOWARD THE BLACK HILLS...AND
-SN IN THE HIGHER ELEVATIONS...SWITCHING TO SNOW OVER NORTHEASTERN
WY. MODEL GUIDANCE HAS BEEN OF LITTLE HELP WITH SHORT TERM
FORECAST...SO WILL LARGELY BASE HEADLINES ON LATEST
SATELLITE/RADAR TRENDS.

TODAY...INITIAL SHORTWAVE WEAKENS AS IT MOVES EAST. SECONDARY
SHORTWAVE BECOMES MAIN WEATHER MAKER AS SURFACE LOW DEEPENS ACROSS
CO AND MOVES TOWARD NE/IA BORDER. MAIN FORCING QUICKLY SHIFTS INTO
SOUTH CENTRAL SD BY MIDDAY WITH MODEST UPPER LEVEL DIVERGENCE/QG-
FORCING. SHOULD SEE MAIN BAND OF PRECIPITATION SHIFT EAST OF THE
BLACK HILLS BY EARLY AFTERNOON WITH SIGNIFICANT SUBSIDENCE BEHIND
DEVELOPING COLD FRONT. STRONG PRESSURE GRADIENT QUICKLY DEVELOPS
THIS MORNING...WHICH WILL RESULT IN STRONG NORTHWEST WINDS ACROSS
MUCH OF THE CWA GIVEN 50KT 850MB WINDS/COLD AIR ADVECTION AIDING
IN DOWNWARD MOMENTUM TRANSFER. EXPECT AN ADDITIONAL INCH OR TWO OF
SNOW ACROSS NORTHWESTERN SD THIS MORNING...A FEW INCHES OVER THE
BLACK HILLS WITH A NARROW WINDOW OF UPSLOPE ENHANCEMENT...AND AN
INCH OR TWO OF NEW SNOW ACROSS SOUTH CENTRAL SD. LATEST SURFACE
OBSERVATION AND MODIFIED SOUNDINGS SUGGEST -FZRA STILL POSSIBLE
FROM K2WX TO KICR THROUGH 15Z AND THEN FROM KPHP TO KICR THROUGH
18Z. SNOW COVER IN PLACE ACROSS FAR NORTHWESTERN SD AND SOUTH
CENTRAL SD. THUS WITH STRONG WINDS EXPECTED...BLOWING SNOW LIKELY
AS A COMBINATION OF OLD/NEW SNOW FOR THOSE LOCATIONS. WILL SWITCH
SOUTH CENTRAL SD TO WINTER WEATHER ADVISORY WITH MORNING PACKAGE
AND HOLD ONTO CURRENT HEADLINES FOR REST OF CWA GIVEN STRONG WINDS.

TONIGHT...STORM SYSTEM QUICKLY SHIFTS EAST WITH PRECIPITATION
ENDING QUICKLY OVER SOUTH CENTRAL SD. WINDS ALSO QUICKLY DIMINISH
AS WEAK ANTICYCLONE SETTLES OVER THE CWA.

MONDAY...SHORTWAVE RIDGE BRINGS A PLEASANT DAY TO THE AREA WITH
TEMPERATURES NEAR GUIDANCE.

MONDAY NIGHT/TUESDAY...ANOTHER UPPER TROUGH MOVES FROM THE ROCKIES
INTO THE PLAINS WITH SPLITTING ENERGY TO THE NORTH AND SOUTH. WEAK
LIFT IN THE WEST AHEAD OF FEATURE MAY BRING SOME -SN MONDAY NIGHT
AND EARLY TUESDAY. TEMPERATURES WILL BE NEAR/SLIGHTLY ABOVE NORMAL.

EXTENDED...WEST-NORTHWEST FLOW ALOFT SHOULD DOMINATE IN THE EXTENDED
PERIOD...KEEPING TEMPERATURES NEAR TO 5-10 DEGREES ABOVE AVERAGE. A
SHORT-WAVE TROUGH WILL PASS ACROSS THE NORTHERN PLAINS ON WEDNESDAY.
THIS WILL BRING A FRONTAL PASSAGE...WITH THE MAIN EFFECT BEING THE
WIND SHIFT. ANOTHER SHORT-WAVE TROUGH APPEARS IT WILL PASS ACROSS
THE AREA LATE THURSDAY...WHICH MAY BRING ISOLATED-TO-SCATTERED
SHOWERS TO SWRN AREAS. BEYOND THURSDAY THERE IS SUBSTANTIAL DIS-
AGREEMENT IN TIMING OF THE SHORT-WAVES...AND THUS LOW CONFIDENCE IN
PRECIP CHANCES. HOWEVER...ENSEMBLE GUIDANCE DOES AGREE ON A TREND
TOWARD COOLER WEATHER FRIDAY AND SATURDAY...CLOSER TO AVERAGE.

&&

.AVIATION...12Z TAFS
EXPECT SOME MVFR CIGS AND IFR VSBYS WITH SNOW AND BLSN ACROSS NERN
WY INTO NWRN SD THIS MRNG. PRECIP WILL SHIFT/REDEVELOP SOUTHEAST OF
THE BLKHLS LATER THIS MRNG WITH IFR VSBYS AND CIGS DEVELOPING DUE TO
SNOW. NORTHWEST WINDS WILL BECOME STRONG AND GUSTY TODAY AS LOW
PRESSURE DEEPENS ACROSS THE CNTRL PLAINS. THE WINDS WILL CONTRIBUTE
TO BLSN AND  IFR VSBYS WHERE NEW SNOW DOES FALL. CONDITIONS WILL
IMPROVE RAPIDLY THIS EVNG.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING UNTIL 6 PM MST THIS EVENING FOR BUTTE-
     CENTRAL BLACK HILLS-HARDING-NORTHERN BLACK HILLS-NORTHERN
     FOOT HILLS-NORTHERN MEADE CO PLAINS-PERKINS-SOUTHERN MEADE
     CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.

     WINTER WEATHER ADVISORY UNTIL 6 PM MST /7 PM CST/ THIS EVENING
     FOR BENNETT-HAAKON-JACKSON-MELLETTE-SHANNON-TODD-TRIPP-
     ZIEBACH.

     HIGH WIND WARNING UNTIL 6 PM MST THIS EVENING FOR CUSTER CO
     PLAINS-HERMOSA FOOT HILLS-PENNINGTON CO PLAINS-RAPID CITY.

WY...WINTER STORM WARNING UNTIL 6 PM MST THIS EVENING FOR
     NORTHEASTERN CROOK-WYOMING BLACK HILLS.

     WINTER WEATHER ADVISORY UNTIL NOON MST TODAY FOR NORTHERN
     CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON.

&&

SHORT TERM...HELGESON
LONG TERM....BUNKERS
AVIATION...BUNKERS
Hazardous weather outlook, Jan 22, 6:04 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
604 AM MST SUN JAN 22 2012

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-231400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
604 AM MST (704 AM CST) SUN JAN 22 2012

...WINTER STORM TO AFFECT THE REGION TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG WINTER STORM SYSTEM WILL MOVE FROM COLORADO TO IOWA TODAY
AND TONIGHT. IT WILL BRING A VARIETY OF WINTER WEATHER TO
NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA FOR TODAY.

1 TO LOCALLY 3 INCHES OF STORM TOTAL SNOW ACCUMULATION IS EXPECTED
ON THE PLAINS OF NORTHEASTERN WYOMING...AND NORTHWEST THROUGH SOUTH
CENTRAL SOUTH DAKOTA. 4 TO 8 INCHES IS EXPECTED FOR THE NORTHERN INTO
CENTRAL BLACK HILLS. NEW SNOWFALL WILL DIMINISH FROM WEST TO EAST
THROUGHOUT THE DAY.

SOME FREEZING RAIN IS EXPECTED WITH THE ONSET OF PRECIPITATION FROM
PHILIP TO WINNER FOR THE MORNING HOURS.

NORTHWEST WINDS WILL BLOW AT 20 TO 45 MPH WITH GUSTS FROM 45 TO 60
MPH AT TIMES. THESE WINDS WILL CAUSE AREAS OF BLOWING SNOW AND
VISIBILITIES LESS THAN ONE HALF MILE AT TIMES ACROSS MUCH OF THE
AREA. WINDS WILL QUICKLY DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Jan 22, 5:20 AM MST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
520 AM MST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     NON-TSTM WND GST 2 NE ECHETA             44.47N 105.83W
01/22/2012  M59 MPH          CAMPBELL           WY   PARK/FOREST SRVC

            ECHETA RAWS.

&&

BUNKERS
Local storm report, Jan 22, 6:38 AM MST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
638 AM MST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     NON-TSTM WND GST 1 E DOWNTOWN RAPID CITY 44.07N 103.21W
01/22/2012  M58 MPH          PENNINGTON         SD   OFFICIAL NWS OBS

            MEASURED AT NWS OFFICE ON THE EAST SIDE OF RAPID CITY.

&&

BUNKERS
Local storm report, Jan 22, 7:52 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
752 AM MST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     NON-TSTM WND GST RAPID CITY AIRPORT      44.04N 103.06W
01/22/2012  M58 MPH          PENNINGTON         SD   ASOS

&&

DBARBER
Local storm report, Jan 22, 7:54 AM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
754 AM MST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     NON-TSTM WND GST PORCUPINE               43.23N 102.33W
01/22/2012  M59 MPH          SHANNON            SD   MESONET

&&

DBARBER
Local storm report, Jan 22, 8:43 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
843 AM MST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     NON-TSTM WND GST DOWNTOWN CUSTER         43.77N 103.60W
01/22/2012  M52 MPH          CUSTER             SD   ASOS

            AT ASOS SITE

&&

DBARBER

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.